Alert archive / Oregon / Wind Advisories in 2019
Wind Advisory 17, NWS Medford, OR
NWS Medford, OR issued this wind advisory at May 14, 2019, 2:21 PM PDT for Jackson County, Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California. It took effect at May 15, 2019, 11:00 AM PDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2019, 2:21 PM PDT (21:21 UTC)
- In effect from
- May 15, 2019, 11:00 AM PDT
- Expired
- May 16, 2019, 5:00 PM PDT
- In force
- 30 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Jackson County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 93 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
745 WWUS76 KMFR 142121 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 221 PM PDT Tue May 14 2019 CAZ081-151200- /O.NEW.KMFR.WI.Y.0017.190515T1500Z-190517T0000Z/ Central Siskiyou County- Including the city of Weed 221 PM PDT Tue May 14 2019 ...WIND ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 5 PM PDT THURSDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from 8 AM Wednesday to 5 PM PDT Thursday. * Winds...South 25 to 35 mph with gusts to 55 mph. * Locations include...The Shasta Valley, including Weed, Gazelle, Grenada, Montague and portions of Interstate 5 and Highway 97 near Weed. * Impacts...Gusty winds will make travel difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
6 follow-up statements
906 WWUS76 KMFR 151013 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 313 AM PDT Wed May 15 2019 ...Gusty south winds today and Thursday... .Low pressure pushing in from the southwest will bring moderately gusty south winds today into Thursday. CAZ085-ORZ030-031-152300- /O.EXB.KMFR.WI.Y.0017.190515T2100Z-190516T1200Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 313 AM PDT Wed May 15 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT THURSDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from 2 PM this afternoon to 5 AM PDT Thursday. * Winds...South 30 to 40 with gusts to 45 to 55 mph, except locally higher above 7,000 feet in the Warner Mountains. * Locations include...Mountainous areas of Klamath, Lake, and Modoc counties, especially the Warner Mountains. * Impacts...Gusty winds will make travel difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ081-152300- /O.EXT.KMFR.WI.Y.0017.190515T1800Z-190517T0000Z/ Central Siskiyou County- Including the city of Weed 313 AM PDT Wed May 15 2019 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT THURSDAY... * Winds...South 25 to 35 mph with gusts 45 to 55 mph. Winds will generally be strongest from late morning to early evening. * Locations include...The usually windier portions of the Shasta Valley including Weed, Gazelle, Grenada, and portions of Interstate 5 and Highway 97 near Weed. * Impacts...Gusty winds will make travel difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BTL
854 WWUS76 KMFR 152137 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 237 PM PDT Wed May 15 2019 ...Gusty south winds today and Thursday... .Low pressure pushing in from the southwest will bring moderately gusty south winds into Thursday. CAZ081-161200- /O.CON.KMFR.WI.Y.0017.000000T0000Z-190517T0000Z/ Central Siskiyou County- Including the city of Weed 237 PM PDT Wed May 15 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... * Winds...South 25 to 35 mph with gusts 45 to 55 mph. Winds will generally be strongest from late morning to early evening. * Locations include...The usually windier portions of the Shasta Valley including Weed, Gazelle, Grenada, Montague and portions of Interstate 5 and Highway 97 near Weed. * Impacts...Gusty winds will make travel difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ085-ORZ030-031-161200- /O.CON.KMFR.WI.Y.0017.000000T0000Z-190516T1200Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 237 PM PDT Wed May 15 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * Winds...South 30 to 40 with gusts to 45 to 55 mph, except locally higher above 7,000 feet in the Warner Mountains. * Locations include...Mountainous areas of Klamath, Lake, and Modoc counties, especially the Warner Mountains. * Impacts...Gusty winds will make travel difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
348 WWUS76 KMFR 160550 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1050 PM PDT Wed May 15 2019 CAZ085-ORZ030-031-160700- /O.CAN.KMFR.WI.Y.0017.000000T0000Z-190516T1200Z/ Modoc County- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- 1050 PM PDT Wed May 15 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Medford has cancelled the Wind Advisory. Winds have diminished below advisory criteria. $$ CAZ081-161800- /O.CON.KMFR.WI.Y.0017.000000T0000Z-190517T0000Z/ Central Siskiyou County- Including the city of Weed 1050 PM PDT Wed May 15 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY... * Winds...South 25 to 35 mph with gusts to 55 mph. Winds will generally be strongest Thursday afternoon. * Locations include...The usually windier portions of the Shasta Valley including Weed, Gazelle, Grenada, Montague and portions of Interstate 5 and Highway 97 near Weed. * Impacts...Gusty winds will make travel difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
814 WWUS76 KMFR 161045 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 345 AM PDT Thu May 16 2019 CAZ081-170000- /O.CON.KMFR.WI.Y.0017.000000T0000Z-190517T0000Z/ Central Siskiyou County- Including the city of Weed 345 AM PDT Thu May 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * Winds...South 25 to 35 mph with gusts 45 to 55 mph. * Locations include...The usually windier portions of the Shasta Valley including Weed, Gazelle, Grenada, Montague and portions of Interstate 5 and Highway 97 near Weed. * Impacts...Gusty winds will make travel difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BTL
663 WWUS76 KMFR 161751 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1051 AM PDT Thu May 16 2019 ORZ026-162200- /O.EXB.KMFR.WI.Y.0017.190516T1800Z-190516T2200Z/ Jackson County- Including the cities of Medford and Ashland 1051 AM PDT Thu May 16 2019 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... The National Weather Service in Medford has issued a Wind Advisory...which is in effect until 3 PM PDT this afternoon. * Winds...South 20 to 25 mph with gusts up to 35 mph. * Locations include...Ashland, Medford, Talent, Phoenix and Interstate 5. * Impacts...Gusty winds will make travel difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. Large tree branches will also be susceptible to breaking. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ081-170000- /O.CON.KMFR.WI.Y.0017.000000T0000Z-190517T0000Z/ Central Siskiyou County- Including the city of Weed 1051 AM PDT Thu May 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * Winds...South 25 to 35 mph with gusts 45 to 55 mph. * Locations include...The usually windier portions of the Shasta Valley including Weed, Gazelle, Grenada, Montague and portions of Interstate 5 and Highway 97 near Weed. * Impacts...Gusty winds will make travel difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CZS
344 WWUS76 KMFR 162111 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 211 PM PDT Thu May 16 2019 ORZ026-162215- /O.CAN.KMFR.WI.Y.0017.000000T0000Z-190516T2200Z/ Jackson County- 211 PM PDT Thu May 16 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Medford has cancelled the Wind Advisory. Winds have diminished this afternoon and will continue to weaken this evening. $$ CAZ081-170915- /O.NEW.KMFR.WI.Y.0018.190518T1800Z-190519T0300Z/ /O.CON.KMFR.WI.Y.0017.000000T0000Z-190517T0000Z/ Central Siskiyou County- Including the cities of Weed and Yreka 211 PM PDT Thu May 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY... The National Weather Service in Medford has issued a Wind Advisory...which is in effect from 11 AM to 8 PM PDT Saturday. * Winds...South 25 to 35 mph with gusts up to 45 mph. * Locations include...The usually windier portions of the Shasta Valley including Weed, Gazelle, Grenada, Montague and portions of Interstate 5 and Highway 97 near Weed. * Impacts...Gusty winds will make travel difficult, especially for high profile vehicles. Loose and unsecured items may be blown about or damaged. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected with higher gusts possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CZS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at May 14, 10:56 AM PDT, 3 hours 25 minutes earlier.
Area forecast discussion, May 14, 10:56 AM PDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Medford OR 1056 AM PDT Tue May 14 2019 .Updated Aviation Discussion. .DISCUSSION...The front has moved onshore as evident by pressure rises along the coast. Rainfall amounts so far have been confined to the coast and coastal mountains. Even then amounts have been between 0.05 and 0.17 inches in the past three hours. Some of the high res rapid refresh models suggest the front will weaken and dissipate some as it moves onshore during the day. Therefore have adjusted QPF amounts down some for this morning and afternoon. Meanwhile gusty south breezes are occurring in the Shasta Valley and this will continue into this afternoon. An upper trough will approach the area tonight and at the same time a surface ow will develop off the California coast and deepen some during the day Wednesday. South winds will continue in the Shasta Valley and could approach advisory criteria. This will be looked at in more detail today. There's a better chance for measurable precipitation over most of the area Wednesday as the upper trough and associated surface low approaches the coast. -Petrucelli && .AVIATION...For the 14/18Z TAFS...MVFR ceilings with occasional IFR ceilings are possible at the coast into this evening in rain. The best chance for IFR ceilings will be near Brookings. Inland, VFR ceilings are expected to continue into this evening. However could not rule out partial mountain obscurations in rain along the Coast Range, Siskiyous and Cascades. Tonight, rain will move up from the south resulting in lowering ceilings, especially west of the Cascades. The exception will be in portions of the Rogue Valley, including Medford due to downsloping winds. East of the Cascades some guidance suggest ceilings could lower to MVFR at Klamath Falls tomorrow morning and included this in the TAF. However confidence on the timing of when the lower conditions develop are low. -Petrucelli && .MARINE...Updated 800 AM PDT Tuesday 14 May 2019...A weak cold front will bring a modest increase in south winds this morning. After that, winds will diminish into Wednesday under weak high pressure. However, a strengthening low will approach from the southwest late Wednesday and reach the waters Thursday. There is a high amount of uncertainty regarding the track of the low. There are model differences of how far into the southern Oregon waters the low will reach before tracking southeast into northern California. As such, wind direction will likely be chaotic Wednesday night into Thursday night. This low will be the first of a series of stronger disturbances with winds and seas trending higher through the weekend. Advisory conditions may develop over the southwest portion of the waters as early as late Wednesday night, but are likely with the following front on Friday. Winds and seas will reach a peak during the weekend with steep to very steep seas and the possibility of gales. && .PREV DISCUSSION... /Issued 326 AM PDT Tue May 14 2019/ DISCUSSION... Light to moderate south winds are occurring at most locations this morning ahead of the first in a series of frontal systems that will move through the forecast area during the next 10 days. These fronts will bring much more seasonable to even chilly temperatures and near to above normal precipitation. As of the 250 AM PDT no reports of rain had been received from our automated weather stations along the coast. We do expect rainfall to begin at the coast in the next couple of hours and spread inland to the Cascades at or slightly after noon. Dry air in the valleys ahead of the front means that a few valley areas east of the coastal ranges and Marble Mountains might only get a trace of rain, though most areas are expected to measure. The front is expected to weaken as it moves onto the east side this afternoon and evening, and then drift northward tonight through Wednesday morning. The stalled front will then get lifted northward across the area Wednesday into Thursday, enhancing rainfall as temperatures cool aloft. There could be a rumble of thunder or two in Lake County Wednesday afternoon and evening. Southerly flow on Wednesday will probably be strong enough to cause winds to reach wind advisory levels in the portion of the Shasta valley near Weed Airport. With good diffluent flow aloft, isolated thunderstorms with small hail are passable Wednesday and/or Thursday at interior locations. Please note that some west side frost and east side freezes will be possible early next week. Right now the date to keep an eye on the most appears to be Monday morning, May 20th. Clouds and moisture may be enough to keep overnight lows from getting frosty west of the Cascades, but, if we get any cloud free, dry breaks, with little to no wind or clouds, then frost will be possible. BTL && .MFR WATCHES/WARNINGS/ADVISORIES... OR...None. CA...None. Pacific Coastal Waters...None.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 3:04 PM PDT | Small Craft Advisory | MFR | 5 days | |
| May 14, 3:04 PM PDT | Hazardous Seas Watch | MFR | 11 hr |
Nearby
Wind Advisories in Oregon, 2019Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.